Child w/ADHD and ODD, issues w/Intuniv?

Sharon - posted on 08/12/2011 ( 12 moms have responded )

6

0

0

My son is 10 years old and currently diagnosed with ADHD and ODD. He is currently on Concerta and Intuniv. He is constantly argumentative, disrespectful, even close to violent. Has anyone had any issues w/Intuniv or Concerta. My friends son is also on Intuniv and she has noticed a difference with the argumentative and fighting.

MOST HELPFUL POSTS

Gina - posted on 12/01/2011

5

0

0

my son is 13 and I have started noticing a DEFINITELY non positive trend across the board.... he's been on 3mg for about 3 months now, maybe it's time for 4mg......???

Sharon - posted on 08/18/2011

6

0

0

I am also wondering if anyone's child that is on Intuniv has experienced excessive weight gain/

Sharon - posted on 08/18/2011

6

0

0

It's a trial and error thing. So far the agreement is that Intuniv is not the answer. My son is on Concerta right now which helps but I don't think covers it all. I actually will be discussing this at my sons next appt.

Heather - posted on 08/17/2011

64

0

4

My13yo son, who has ADHD and ODD, was AWFUL on Intuniv. He was completely disrespectful, rude, mean, dark, and argued all of the time. He was on the Daytrana patch when we took him off of it and tried Intuniv, hoping that a non-stimulant would work. It didn't. We added back in the patch, and he was terrible. As soon as school ended for the year we took him off of both, and he started Ritalin and Tenex(had been on before with no problem). His behavior improved right away. I will also say that Concerta never worked well for him. He had bad rebound on it, and it really flattened his emotions. He is on Vyvanse now, it seems to work much better for him.

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

12 Comments

View replies by

Melanie - posted 5 days ago

1

0

0

My son started Intuniv 1mg, worked up to a 3mg (split1mg in the morning and 2mg in the evening). He is "diagnosed with ODD and PDD ...He will be 10 this summer and we are working on getting him placed back into general ed before school is out so that he can begin 5th grade in general ed. Here in WA, Insurance last year was a pain in the rear so keeping him on this medicine after finding it and realizing it "helped" took months.. My son notices differences in his behaviors, mannerisms... He stops and thinks before he reacts...He doesn't beat the crap out of his sister everyday...
My son has only been on this medicine for a few months but he and I have been working on his behavior for four years.....wish I would have known about this sooner...

Heather - posted on 10/03/2012

64

0

4

We re-tried Intuniv this fall, and it was no better for my son this time. Interestingly enough, now the Tenex(short acting Intuniv) has the same effect, even though he was on that for years. He can not be on either med now, they make his irritability, argumentativeness, and darkness MUCH worse. He is on Clonidine, and it seems to be helping.

Lisa - posted on 10/03/2012

1

0

0

My 9 year old ADD son recently had an increase in his Inuniv from 2-3 mg and we have noticed a difference in argumentation at home as well as at school.

Heather - posted on 12/07/2011

64

0

4

BTW~ I know how it feels to not be a fan of a med. My son had a HORRIBLE reaction to Adderall, so I never wanted him to be on any amphetimine based med again. But, years later his Dr. put him on Vyvanse, which did work, but almost seemed to over work for him. Definitely did not help my son's ODD. I was also very reluctant to put him back on Concerta since it was his initial med after diagnosis years ago on which he experienced horrible rebound, but he is back on it now and it is working much better. We have a much better doctor now who is very good at meds, and seems to have found the right dose.

Heather - posted on 12/07/2011

64

0

4

Trish ~ The trial and error part is so hard. You never know how your daughter will react. If you are going to try Intuniv the holiday break is a good time to try it since it can cause sleepiness.

Trish - posted on 12/07/2011

17

30

0

My daughter is 7 and has been diagnosed with ADHD and ODD more on the ODD side she has been on Vyvanse for almost 2yrs. She is now on a 2 times a day doseage @ 50mg. she metabolizes this medication way too fast. At our last visit her Dr. thought if this didn't work we would have to go to ritalin. I am not a fan, that medication scares me so does the Strattera. I have been reading on Intuniv to see if it would be a good backer to the vyvanse so I didn't have to change medications. we see the Doc in 2 weeks and she is now argumentative with myself and a few others, can't focus on classwork and wakes up alot in the night, and cries alot. she tends to pick at her fingers and lips. I worry about the intuniv because she is in cheerleading and the low blood pressure issue and other side effects from being active. I am glad you posted this question!! Thank you!!!!

Heather - posted on 08/18/2011

64

0

4

I would just go with what the doctor recommends. We have tried many meds to get where we are today, and you just have to start somewhere. Good luck!

Sarah - posted on 08/18/2011

19

18

6

My 12 year old is currently on no meds but we are in the process of him seeing a new dr for meds could anyone offer any tips? He has been diagnosed with ADHD and ODD. Thank you!

If you see this, leave this form field blank.
Powered by RESPECT not THUMPS

Join Circle of Moms

Sign up for Circle of Moms and be a part of this community! Membership is just one click away.

Join Circle of Moms